Last reply 9 months ago
bloody tinnitus driving me loopy!

Any advice on how to get rid of this would be greatly appreciated?

It only started after the cladribine injections.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


feeblefee
1 year ago

Hey
Sorry I’m not sure about that. I would be interested in knowing if anyone out there has any answers as I have it too?


imbarca
1 year ago

I have it too, but having had it for a while, I find I deal with it much better. To start with it drove me loopy too! Loud noise seems to make mine worse, so I avoid this where possible. I also had a go at retraining my hearing to ignore it and this helped a lot. So even though it’s still there, it no longer bothers me. Basically, you avoid silence and have a CD playing or other noise (window open or fan on for example) . The aim is NOT to drown out the tinnitus. You must be able to hear the tinnitus and the external noise ALL the time. Ideally they should both be at a similar volume. Your brain should gradually begin to ‘listen’ to the other noise and ignore the tinnitus. I can still hear mine as soon as I think about it, but my brain just doesn’t pay it attention any more. A bit like how we don’t constantly ‘feel’ that we’re wearing clothes (unless you’re experiencing irritating sensory symptoms anyhow) but can sense them if we think about it.

Have a Google of tinnitus retraining therapy, there’s more to the official method than I described there, but I didn’t do all that and still got massive improvement.


joni0105
9 months ago

Hello, I had first round of Cladribine injections in July/August and noticed my existing mild tinnitus got a lot worse – it still is. Also very sensitive to certain low frequency noises which are abnormally loud to me but barely audible to others. I mentioned tinnitus to nurses at Royal London at the time but this was dismissed as a side effect of Cladribine. Because I had mild tinnitus for over 20 years before my MS dx my Neuro also dismissed it as a MS symptom.
Good to know in a way that I’m not the only one!
I’ve got an appointment at Audiology Dept tomorrow so will see what they say…


joni0105
9 months ago

Sorry meant to say MS nurses said the tinnitus is not a known side effect of Cladribine…


stumbler
9 months ago

@joni0105 , hearing difficulties are a rare symptom of MS:-

https://www.mstrust.org.uk/a-z/hearing-problems

I’m just wondering whether your problem has got worse, since the Cladribine, as your nerve conduction has improved…………


joni0105
9 months ago

Interesting thought. Will ask Neuro when I next see her. Thanks


aabreu
9 months ago

If I ever find a doctor in US to treat me with cladribine, I will pay attention whether or not my own mild tinnitus gets worse. I can ignore the slight ringing now, but admit it would drive me nuts if the ringing became more prevalent. Hopefully you can become accustomed to the ringing. Find ways to deal with it. Having another noise in the environment could be helpful… A white noise generator of some kind. Sometimes I’ll draw my attention to it and zone out. Now that I think about it.. I guess I sorta use it to meditate on.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.